MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; HYSTEROSCOPE (AND ACCESSORIES)

STRYKER-ENDOSCOPY LAKELAND 5300; HYSTEROSCOPE (AND ACCESSORIES)
Model Number 10-401FC
Medical Device Problem Codes Mechanical Problem (1384); Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported the device blades failed to actuate.No information was provided regarding patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
Investigation findings confirm this incident no longer falls within mdr reportability requirements as the complaint device determined that it was not functional output ¿uom-05: loose/damaged components¿.The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection of the received complaint device, the device handle appeared to be intact and showed no signs of visual anomalies.The drive cable housing assembly appears to be intact.No planarity damage to the outer shaft was observed.The cutting blade functionality was tested.The blade functioned as intended for use.The device was recognized by the controller and when activated the blade actuated in the cutting window opening and closing for 30 cycles.No abnormalities were observed during testing.The results of the visual and functional inspection determined that the reported event was not confirmed.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.As the fluent fluid management system is not reprocessed by stryker's sustainability solutions, the reported event could be attributed to: not inspecting device prior to use.Suction not installed properly.Clogged suction path.(due to over accumulation of excised material) kinked connection.Suction path is damaged or not connected.The instructions for use (ifu) state: before using the myosure tissue removal system for the first time, please review all available product information.Use only the myosure control unit to connect to the reprocessed myosure tissue removal device.Use of any other drive mechanism may result in failure of the device to operate or lead to patient or physician injury.If visualization is lost at any point during a procedure, stop cutting immediately.Periodic irrigation of the tissue removal device tip is recommended to provide adequate cooling and to prevent accumulation of excised materials in the surgical site.Ensure that vacuum pressure >200 mm hg is available before commencing surgery before using the myosure tissue removal system, you should be experienced in hysteroscopic surgery with powered instruments.Healthy uterine tissue can be injured by improper use of the tissue removal device.Use every available means to avoid such injury.Do not use the reprocessed myosure tissue removal device to resect tissue that is adjacent to an implant.When resecting tissue in patients that have implants, assure that: the reprocessed myosure tissue removal device¿s cutting window is facing away from (i.E.180 opposite) the implant; the visual field is clear; and the reprocessed myosure tissue removal device¿s cutting window is engaged in tissue and is moved away from the implant as tissue resection proceeds.In the event an implant becomes entangled with a myosure cutter, the following steps are recommended: cease cutting immediately: kink the reprocessed myosure tissue removal device¿s outflow tube to prevent a loss of uterine distension; disconnect the reprocessed myosure tissue removal device¿s drive cable from the control box; grasp the end of the reprocessed myosure tissue removal device drive cable with a hemostat or other clamping device; hold the drive cable hub and tissue removal device to prevent twisting; open the tissue removal device¿s cutting window by manually twisting the hemostat counterclockwise; and gently pull the reprocessed myosure tissue removal device into the hysteroscope to detach the myosure device from the implant.Operation push the power switch to the on position.The foot pedal activates tissue removal device operation.The foot pedal turns the motor on and off.Once the foot pedal is depressed, the reprocessed tissue removal device accelerates and rotates to the set speed and continues until the foot pedal is released.Press the foot pedal and observe the reprocessed tissue removal device action to verify that the motor runs and that the cutting window is closed.Introduce the reprocessed tissue removal device through the straight 3 mm working channel of a hysteroscope.Under direct hysteroscopic visualization, position the reprocessed tissue removal device¿s side facing cutting window against target pathology.Press the foot pedal to activate the reprocessed tissue removal device¿s cutting blade.The reprocessed tissue removal device¿s reciprocating action alternately opens and closes the device¿s cutting window to the vacuum flow thereby drawing tissue into the cutting window.Cutting takes place when the reprocessed tissue removal device cutting edge rotates and translates across the reprocessed tissue removal device¿s cutting window.Caution: excessive leverage on the reprocessed tissue removal device does not improve cutting performance and, in extreme cases, may result in wear, degradation, and seizing of the cutter assembly.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key19336084
Report Number0001056128-2024-00044
Device Sequence Number2686250
Product Code HIH
UDI-Device Identifier07613327507133
UDI-Public07613327507133
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K201756
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2026
Device Model Number10-401FC
Device Catalogue Number10-401FC
Device Lot Number15074074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer05/24/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown